← Return to Heart rate questions: Rate increases when standing or waking up?

Discussion
Comment receiving replies
@learningstudent

I know it is normal when we rest the heart rate slow down but as soon as we stand up the heart rate increases and goes back down and as I move around the heart rate increases further. However here is what happens to my heart rate. When I lie down my heart is between 75 to 85, and that may be considered normal. When at rest sitting down and heart rate is 77 to 89. But as soon as I stand up it just increases dramatically. Let say from lying down to standing up it increases from 77 to 103 or 105. It depends and when it drops down it would stay at about 90 to 103 or something and it rarely goes back down to 80 to 89. And sometimes for no reason esp in hot weather it increases to 120 and I feel really hot. Also I have shortness of breath during or after taking beta blocker and not sure if that is what causes it.

Going to a short distance can sometimes goes from 80 to 130. I am just wondering what causes it and what happens? I also feel dizzy too.

Jump to this post


Replies to "I know it is normal when we rest the heart rate slow down but as soon..."

@learningstudent, I moved you recent question to this discussion that you started a couple of days ago. I did this as your questions appear to be related and give members more information to share their experiences.

I found this information that, in part, describes some of the symptoms you describe:
– Mayo Clinic Q and A: All about POTS — postural tachycardia syndrome https://newsnetwork.mayoclinic.org/discussion/mayo-clinic-q-and-a-all-about-pots-postural-tachycardia-syndrome/

This excerpt states:
"A person’s heart rate is usually about 70 to 80 beats per minute when resting. Normally, the heart rate increases by 10 to 15 beats per minute when standing up, and then it settles down again. For people with postural tachycardia syndrome, the heart rate goes up considerably higher when they stand, often increasing 30 to 50 beats per minute or more. This can lead to lightheadedness, dizziness and fainting."

I'd also like to bring @predictable @julianned @suzanne2019 into this discussion to share their thoughts.

LearningStudent, you mention that you take beta blockers. Have you already been diagnosed for a heart condition? What medications are you taking?

  Request Appointment